Arkansas, 2014

Damaging Wind in Arkansas, July 10, 2014

July 10, 2014 · NWS TSA · 1 event in 1 county or zone

Several areas of thunderstorms developed and moved across portions of northwestern Arkansas during the day on the 10th. The strongest storms produced some wind damage in Franklin County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several areas of thunderstorms developed and moved across portions of northwestern Arkansas during the day on the 10th. The strongest storms produced some wind damage in Franklin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 9:41 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 10, 9:41 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1041 AM CDT THU JUL 10 2014

.DISCUSSION...
MCS AND ASSOCIATED MCV MAKING ITS' WAY ACROSS EASTERN OK AND
INTO NORTHWEST ARKANSAS. GOOD SOAKING RAIN WITH THIS SYSTEM.
GRIDS ADJUSTED FOR INCREASED POP NORTHWEST ARKANSAS AHEAD OF
MCS.  ENOUGH DAYLIGHT BEHIND THE MCS SO TEMPERATURES RECOVER
AND REACH PREVIOUS FORECAST MAXIMUMS.
GW

&&

.PREV DISCUSSION... /ISSUED 640 AM CDT THU JUL 10 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN AS IT
MOVES SOUTHEAST ACROSS THE AREA THIS MORNING AFFECTING MOST OF THE
TAF SITES. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITHIN THE
STRONGER STORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH
THE FORECAST PERIOD.

PREV DISCUSSION... /ISSUED 411 AM CDT THU JUL 10 2014/

DISCUSSION...
MCS OVER SOUTHERN KANSAS WAS ENTERING INTO NORTH CENTRAL OKLAHOMA
EARLY THIS MORNING...WHILE A FRONTAL BOUNDARY HAD POSITIONED
ITSELF FROM SOUTHEAST OKLAHOMA INTO SOUTHWEST KANSAS. SOME
SCATTERED SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED ACROSS
SOUTHEAST OKLAHOMA NEAR THE SOUTHERN PORTION OF THE FRONT. BOTH
THE SCATTERED CONVECTION AND THE MCS WILL CONTINUE TO PUSH
SOUTH TO SOUTHEAST THIS MORNING. THERE IS THE POTENTIAL FOR HEAVY
RAINFALL AS THE MCS MOVES INTO THE CWA...AND ALSO A LIMITED SEVERE
POTENTIAL WILL BE POSSIBLE AS THE MCS INTERACTS WITH THE FRONT.
STRONG WINDS AND HAIL WOULD BE THE MAIN HAZARDS. GREATER CHANCES
FOR PRECIP WILL BE WITH THE MCS ACROSS NORTHEAST OKLAHOMA THROUGH
THE MORNING HOURS AND SHIFT EASTWARD THIS AFTERNOON AS THE MCS
DECAYS AND THE FRONT LIFTS NORTHEASTWARD AS A WARM FRONT.

ONGOING PRECIP AND CLOUD COVER WILL LOOK TO HINDER HIGH TEMPS THIS
AFTERNOON ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
HOWEVER...WITH THE FRONT PUSHING THOUGH...A LATE AFTERNOON
TEMPERATURE RALLY COULD BE POSSIBLE ACROSS NORTHEAST OKLAHOMA.
THUS...HIGHS IN THE 80S TO LOWER 90S FROM NORTH TO SOUTH LOOKS
POSSIBLE. THE WARM FRONT IS EXPECTED TO EXIT THE REGION AND
SHIFT PRECIP CHANCES OFF TO THE EAST THIS EVENING. OVERNIGHT
TONIGHT...SOUTHERLY WINDS RETURN TO THE REGION AS A RIDGE OF HIGH
PRESSURE BEGINS TO BUILD BACK OVER THE SOUTHERN PLAINS.

THE RIDGE OF HIGH PRESSURE BECOMES THE DOMINATE FEATURE OVER THE
SOUTHERN PLAINS FOR THE UPCOMING WEEKEND. SOUTH TO SOUTHWESTERLY
WINDS UNDERNEATH THE HIGH WILL ALLOW FOR HOT AND HUMID CONDITIONS
TO RETURN ACROSS THE CWA. HIGH IN THE UPPER 90S/AROUND 100 DEGREES
LOOK LIKELY OVER MUCH OF THE REGION.

LATE IN THE WEEKEND A CANADIAN LOW PRESSURE SYSTEM IS FORECAST TO
APPROACH THE GREAT LAKES REGION WITH A WEAK COLD FRONT MOVING
THROUGH THE PLAINS. THIS BOUNDARY LOOKS TO PUSH INTO THE CWA
SUNDAY NIGHT INTO MONDAY AND BECOME NEARLY STATIONARY. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS
FRONT...MAINLY ACROSS THE NORTHERN PART OF THE CWA. INDICATIONS
ARE THAT TEMPERATURES WITH THIS FRONT DO NOT LOOK TO BE AFFECT TOO
MUCH...THUS CONTINUING HOT AND HUMID CONDITIONS FOR THE START OF
THE NEXT WORK WEEK. A MORE SIGNIFICANT COLD FRONT LOOKS TO PUSH
INTO THE REGION MONDAY NIGHT AND TUESDAY AS THE CANADIAN LOW MOVES
OVER THE GREAT LAKES. THIS WILL ALLOW FOR CONTINUED PRECIP CHANCES
TUESDAY AND WEDNESDAY AND THE POTENTIAL FOR MUCH COOLER
TEMPERATURES. LATEST EXTENDED MODEL SOLUTIONS INDICATE THAT HIGH
TEMPS AROUND THE MIDDLE PART OF NEXT WEEK COULD BE IN THE
70S/80S...SO WE COULD HAVE THAT GOING FOR US...WHICH IS NICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  73  96  77 /  70  10   0   0
FSM   90  72  94  74 /  90  10  10  10
MLC   90  73  94  73 /  20  10   0  10
BVO   87  71  96  73 / 100   0   0   0
FYV   86  70  90  71 / 100  10  10  10
BYV   86  69  89  72 /  90  10  10  10
MKO   90  71  94  73 / 100  10   0   0
MIO   87  71  93  73 / 100  10   0  10
F10   90  72  94  73 /  50  10   0   0
HHW   93  72  95  73 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Jul 10, 4:18 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT THU JUL 10 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 AM CDT THU JUL 10 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK... VERY LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS IS MOVING INTO NORTHEAST
OKLAHOMA EARLY THIS MORNING. THESE SHOWERS AND STORMS ARE EXPECTED
TO WEAKEN AS THEY CONTINUE TO MOVE SOUTHEAST INTO THE AREA THIS
MORNING BUT THERE REMAINS A VERY LIMITED POTENTIAL FOR DAMAGING
WINDS AND MARGINALLY SEVERE HAIL EARLY THIS MORNING. LOCALLY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE EARLY THIS MORNING...ESPECIALLY
TO THE NORTHWEST OF TULSA...WHICH MAY LEAD TO SOME LOCALIZED
FLOODING PROBLEMS.

A FEW THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON IN THE VICINITY
OF ANY LEFT OVER BOUNDARIES FROM THE MORNING STORMS. ONCE AGAIN
THESE STORMS WILL ONLY CARRY A VERY LIMITED SEVERE WEATHER RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HOT AND HUMID WEATHER WILL RETURN OVER THE WEEKEND WITH HEAT INDEX
VALUES EXCEEDING 100 IN MANY PLACES. A COLD FRONT WILL MOVE INTO
THE AREA EARLY NEXT WEEK RESULTING IN INCREASING THUNDERSTORM
CHANCES AS EARLY AS SUNDAY NIGHT IN PARTS OF NORTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 10, 10:28 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU JUL 10 2014

ARZ019-OKZ069-072-101700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
1128 AM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 1128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NATURAL DAM TO SHORT TO 6 MILES
SOUTHWEST OF SHORT...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...SHORT...UNIONTOWN...
CEDARVILLE...NATURAL DAM...FIGURE FIVE AND LEE CREEK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3572 9424 3555 9426 3549 9437 3551 9460
      3558 9454 3572 9451
TIME...MOT...LOC 1628Z 275DEG 21KT 3570 9446 3557 9448
          3552 9454
Special weather statement, Jul 10, 10:50 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU JUL 10 2014

ARZ019-029-101715-
CRAWFORD AR-SEBASTIAN AR-
1150 AM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN

AT 1150 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CHESTER TO 6 MILES NORTHWEST OF
RUDY TO VAN BUREN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...CONCORD...MOUNTAINBURG...VAN
BUREN...ALMA...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...RUDY...
LOCKE...MOUNT GAYLER AND LAKE FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3566 9402 3566 9407 3557 9407 3539 9411
      3544 9436 3560 9433 3574 9427 3576 9397
TIME...MOT...LOC 1650Z 279DEG 22KT 3572 9425 3560 9430
          3543 9434
Special weather statement, Jul 10, 11:14 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT THU JUL 10 2014

ARZ010-011-019-020-101800-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
1214 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD...SOUTHERN MADISON AND SOUTHEASTERN
     WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 1214 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF BIDVILLE TO PINEY...MOVING EAST
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...PINEY...TAFT...BIDVILLE...RED STAR...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...REDDING...SAINT PAUL...PETTIGREW...COMBS...BRASHEARS...
DUTTON AND BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
      3558 9369 3553 9370 3556 9409 3581 9406
      3591 9350 3588 9350
TIME...MOT...LOC 1714Z 265DEG 28KT 3580 9402 3557 9404
Special weather statement, Jul 10, 11:16 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT THU JUL 10 2014

ARZ020-029-101815-
FRANKLIN AR-SEBASTIAN AR-
1216 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 1216 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF VESTA TO BLOOMER TO BURNVILLE...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...URSULA...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...WIEDERKEHR
VILLAGE...BURNVILLE...FORT CHAFFEE...BLOOMER AND ETNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3532 9390 3523 9392 3523 9402 3517 9403
      3518 9420 3536 9417 3539 9414 3545 9415
      3545 9404 3552 9403 3555 9370 3538 9370
TIME...MOT...LOC 1716Z 264DEG 22KT 3547 9411 3531 9413
          3520 9417

The radar

The Western Arkansas radar (KSRX), 37 km away, was scanning. The volume nearest the first event began at 17:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 10, 11:30 AM CST
Where
Franklin County, 1 mi S of Branch
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.285, -93.950

Strong thunderstorm wind blew down several large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535292.